| Catalog Number |
W295H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what procedures were being completed? hernia repair under local anesthetic.What part of the procedure was impacted? none all procedures completed with another batch of sutures.Are all 3 devices had issues in these single procedures? not all separate procedures.How was case completed? with a new box of sutures with different batch number.Any patient consequences? patient had to be sent for x-ray to ensure tip was not present in body.Received conformation (b)(6) 2019 from x-ray, no tip visible.What medical/surgical intervention was provided to manage them? no medical or surgical intervention needed.Did 2 devices of w295h had needle breakage in this procedure? if no, please explain.Needle tips both broke off while suturing in mesh during hernia repair.Was there an impact on the patient? if so, was there an increase in procedure time form the suture issues? yes, as tip of prolene on the first patient could not be located so patient sent for x-ray to confirm not in patient waiting on results second patient tip was located and retrieved.
Event or Problem Description
It was reported that the patient underwent a hernia repair procedure in 2019 under local anesthetic and the suture was used.During the procedure, a needle tip broke off while suturing in mesh during hernia repair and could not be located.Another like suture was used to complete the procedure.The tip was located and retrieved there were no patient consequences reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.